Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

September 2, 2014Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 2, 2014, 5:13 PM EDT for Jones County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 5:13 PM EDT (21:13 UTC)
Expired
Sep 2, 2014, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Jones County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WWUS82 KFFC 022113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE SEP 2 2014

GAZ059-071-072-022145-
513 PM EDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES AND JASPER COUNTIES UNTIL 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERNER...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONROE...JONES AND JASPER COUNTIES...
INCLUDING AREAS AROUND BERNER...PLANT SCHERER...JULIETTE...JARRELL
PLANTATION...CLINTON...BRADLEY...WAYSIDE...BLOUNTSVILLE...ROUND
OAK...GRAY AND DAMES FERRY. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3309 8399 3320 8392 3320 8386 3318 8382
      3319 8381 3321 8383 3323 8382 3312 8345
      3289 8358
TIME...MOT...LOC 2113Z 296DEG 15KT 3313 8384

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:01 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Sep 2, 3:01 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT TUE SEP 2 2014

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WEAK IMPULSE IN THE FLOW PUSHING ACROSS THE EASTERN CONUS TODAY AND
THIS MAY HELP THE SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA
CONTINUE INTO TONIGHT. AFTER THIS THOUGH...NO SIGNIFICANT FEATURE AT
THE UPPER LEVELS TO KEY IN ON IN THE SHORT TERM. BASICALLY WILL
CONTINUE AGAIN TOMORROW WITH THE DIURNALLY DRIVEN THUNDERSTORMS IN
THE AFTERNOON AND EVENING. WITH MUCAPE VALUES OVER 2000 J/KG
WEDNESDAY AFTERNOON...STRONG TO ISOLATED SEVERE STORMS WILL BE
POSSIBLE. THE MAIN THREATS TOMORROW AFTERNOON APPEAR TO BE GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

FAIRLY BIG DISCREPANCIES IN THE TEMPERATURE GUIDANCE FOR TOMORROW
WITH THE MAV BEING WARMER THAN THE MET. AT ATL...THERE IS A SIX
DEGREE TEMPERATURE DIFFERENCE BETWEEN THESE TWO FOR HIGHS TOMORROW
AFTERNOON. MUCH OF THIS IS CAUSED BY MORE CLOUD COVERAGE DEPICTED BY
THE NAM. THINK THE NAM IS OVERDOING CLOUD COVERAGE THOUGH SO STARTED
WITH A BLEND...AND THEN LEANED TOWARDS THE WARMER SIDE FOR HIGH
TEMPS TOMORROW. ONCE AGAIN BOTH HIGH AND LOW TEMPERATURES WILL BE
ABOVE NORMAL.

11

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO CHANGES TO THE CURRENT LONG TERM. SEE PREVIOUS DISCUSSION BELOW...

17

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED 325 AM EDT TUE SEP 2 2014/
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED
EACH DAY THROUGH THE LONG TERM.

WEAK TROUGH STILL IN PLACE ACROSS CENTRAL GA WEDNESDAY NIGHT...BUT
WILL EVENTUALLY DISSIPATE ON THURSDAY. ALOFT...A WEAK SHEAR AXIS
WILL REMAIN THROUGH FRIDAY. THE DISSIPATING BOUNDARY AND SHEAR AXIS
ALOFT MAY SERVE TO FOCUS ANY CONVECTION THURSDAY INTO FRIDAY.

A WEAK FRONT IS STILL ON TRACK FOR THE MID TO LATE WEEKEND. WITH
SUCCESSIVE RUNS...THE MODELS HAVE SLOWED THE SOUTHWARD PROGRESS OF
THE BOUNDARY. CURRENTLY...THE FRONT SHOULD MOVE ACROSS NORTHERN GA
LATE SATURDAY/EARLY SUNDAY THEN STALL ACROSS CENTRAL GA BY LATE
SUNDAY/EARLY MONDAY. THE FRONT LOOKS TO BECOME DIFFUSE BY TUESDAY.

TEMPS STILL EXPECTED TO BE ABOVE NORMAL THROUGH THE PERIOD.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...
MAIN CONCERN THIS AFTERNOON IS POTENTIAL OF CONVECTION AT THE TAF
SITES. TIMING IS A CHALLENGE...BUT BASED ON CURRENT RADAR
TRENDS...TSRA MAY BE MORE LIKELY AT ATL SITES OVER THE NEXT FEW
HOURS RATHER THAN LATER THIS EVENING. WITH THESE STORMS EXPECT
SHORT LIVED VSBY RESTRICTIONS...BKN-OVC CIGS AND THE POTENTIAL FOR
A WIND SHIFT NEAR OUTFLOW BOUNDARIES.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS. MEDIUM ON WIND AND VSBY DUE TO TSRA POTENTIAL.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  95  71  92 /  40  40  30  40
ATLANTA         73  90  73  88 /  30  40  40  40
BLAIRSVILLE     66  86  66  84 /  40  40  30  40
CARTERSVILLE    68  91  69  90 /  30  30  30  40
COLUMBUS        73  94  74  90 /  20  40  40  30
GAINESVILLE     71  90  72  89 /  40  40  30  40
MACON           71  94  71  92 /  30  40  40  30
ROME            68  92  69  91 /  40  30  30  40
PEACHTREE CITY  68  90  70  88 /  20  40  40  40
VIDALIA         73  95  73  92 /  20  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....17
AVIATION...11
Hazardous weather outlook, Sep 2, 5:14 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 AM EDT TUE SEP 2 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
514 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND LINGER INTO THE EVENING HOURS. THUNDERSTORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE AND HAVE THE POTENTIAL TO
PRODUCE STRONG AND DAMAGING WINDS...SMALL HAIL...NUMEROUS
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS
COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Sep 2, 3:54 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     LIGHTNING        MARIETTA                33.95N  84.55W
09/02/2014                   COBB               GA   BROADCAST MEDIA

            *** 2 INJ *** TWO ROOFERS WERE STRUCK BY LIGHTNING AND
            HOSPITALIZED IN MARIETTA.

&&

EVENT NUMBER FFC1400859

RWILLIS
Special weather statement, Sep 2, 4:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT TUE SEP 2 2014

GAZ086-022030-
400 PM EDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN EMANUEL COUNTY UNTIL 430 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELLWOOD...MOVING SOUTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
BLUNDALE...DELLWOOD...MODOC...SUMMERTOWN AND SWAINSBORO. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3251 8230 3260 8255 3262 8251 3264 8251
      3263 8249 3265 8247 3266 8249 3269 8250
      3272 8245 3276 8244 3277 8242 3274 8222
TIME...MOT...LOC 2000Z 298DEG 8KT 3267 8245
Special weather statement, Sep 2, 4:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT TUE SEP 2 2014

GAZ085-022045-
409 PM EDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JOHNSON COUNTY UNTIL 445 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEEKS...MOVING EAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON COUNTY...INCLUDING AREAS AROUND
MEEKS AND KITE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3263 8249 3264 8251 3262 8252 3258 8260
      3253 8257 3252 8260 3256 8267 3262 8267
      3274 8260 3270 8249 3268 8250 3265 8247
TIME...MOT...LOC 2009Z 271DEG 8KT 3262 8255
Special weather statement, Sep 2, 4:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT TUE SEP 2 2014

GAZ076-022045-
416 PM EDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF STAPLETONS CROSSROADS...MOVING
EAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
STAPLETONS CROSSROADS...WRENS...STELLAVILLE AND MATTHEWS. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3315 8226 3304 8228 3300 8227 3302 8251
      3320 8251 3322 8223 3321 8223
TIME...MOT...LOC 2016Z 271DEG 8KT 3311 8240
Special weather statement, Sep 2, 4:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE SEP 2 2014

GAZ071-022115-
441 PM EDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE COUNTY UNTIL 515 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLOUNT...MOVING SOUTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONROE COUNTY...INCLUDING AREAS AROUND
BLOUNT...HIGH FALLS STATE PARK...COLLIER...BERNER...FORSYTH...
JULIETTE...PLANT SCHERER...DAMES FERRY AND BOLINGBROKE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3306 8405 3318 8404 3320 8401 3320 8388
      3315 8381 3313 8382 3306 8374 3303 8372
      3298 8372 3296 8370 3291 8377 3287 8386
TIME...MOT...LOC 2042Z 317DEG 17KT 3312 8395
Special weather statement, Sep 2, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE SEP 2 2014

GAZ059-071-072-022145-
513 PM EDT TUE SEP 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES AND JASPER COUNTIES UNTIL 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERNER...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONROE...JONES AND JASPER COUNTIES...
INCLUDING AREAS AROUND BERNER...PLANT SCHERER...JULIETTE...JARRELL
PLANTATION...CLINTON...BRADLEY...WAYSIDE...BLOUNTSVILLE...ROUND
OAK...GRAY AND DAMES FERRY. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3309 8399 3320 8392 3320 8386 3318 8382
      3319 8381 3321 8383 3323 8382 3312 8345
      3289 8358
TIME...MOT...LOC 2113Z 296DEG 15KT 3313 8384

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:10 PM EDTSpecial Weather StatementFFCPeach50 min
Sep 1, 8:26 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs49 min
Sep 1, 8:28 PM EDTSpecial Weather StatementFFCWashington47 min
Sep 1, 8:31 PM EDTSpecial Weather StatementFFCTwiggs44 min
Sep 1, 8:39 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington51 min
Sep 2, 1:41 PM EDTSpecial Weather StatementFFCCobb34 min
Sep 2, 1:57 PM EDTSpecial Weather StatementFFCPaulding33 min
Sep 2, 2:14 PM EDTSpecial Weather StatementFFCCobb31 min
Sep 2, 2:25 PM EDTSpecial Weather StatementFFCFulton35 min
Sep 2, 2:31 PM EDTSpecial Weather StatementFFCCobb29 min
Sep 2, 2:38 PM EDTSpecial Weather StatementFFCFulton37 min
Sep 2, 2:40 PM EDTSpecial Weather StatementFFCButts, Jasper35 min
Sep 2, 2:45 PM EDTSpecial Weather StatementFFCDouglas30 min
Sep 2, 3:10 PM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton35 min
Sep 2, 3:26 PM EDTSevere Thunderstorm WarningFFCCarroll, Paulding23 min
Sep 2, 3:35 PM EDTSevere Thunderstorm WarningFFCHaralson40 min
Sep 2, 3:51 PM EDTSpecial Weather StatementFFCJefferson24 min
Sep 2, 4:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Sep 2, 4:09 PM EDTSpecial Weather StatementFFCJohnson36 min
Sep 2, 4:16 PM EDTSpecial Weather StatementFFCJefferson29 min
Sep 2, 4:21 PM EDTSevere Thunderstorm WarningFFCEmanuel39 min
Sep 2, 4:41 PM EDTSpecial Weather StatementFFCMonroe34 min
Sep 2, 5:15 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington45 min
Sep 2, 5:45 PM EDTSpecial Weather StatementFFCTwiggs30 min
Sep 2, 6:03 PM EDTSevere Thunderstorm WarningFFCHouston42 min
Sep 2, 6:18 PM EDTSpecial Weather StatementFFCMontgomery27 min
Sep 2, 6:19 PM EDTSpecial Weather StatementFFCDodge26 min
Sep 2, 6:27 PM EDTSpecial Weather StatementFFCBleckley33 min
Sep 2, 6:48 PM EDTSpecial Weather StatementFFCWilkinson27 min
Sep 2, 6:53 PM EDTSpecial Weather StatementFFCDodge37 min
Sep 2, 6:56 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson49 min
Sep 2, 7:46 PM EDTSpecial Weather StatementFFCGreene29 min
Sep 2, 7:53 PM EDTSevere Thunderstorm WarningFFCCrawford20 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.